Louisiana, 2005

Drought in Louisiana, December 1 to 31, 2005

December 1 to 31, 2005 · NWS SHV · 9 events in 9 counties and zones

just as the previous several month did across Northwest Louisiana. Rainfall deficits ranged some 15 to 20 inches below normal for the year.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

December remainded abnormally dry...just as the previous several month did across Northwest Louisiana. Rainfall deficits ranged some 15 to 20 inches below normal for the year. A series of dry cold fronts moved through the region during the month which allowed strong winds to only compound the already high fire danger. Several small fires broke out across Northwest Louisiana during the month but damage was minimal. Burn bans continued for many parishes throughout the month as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 30, 9:00 PM CST, 3 hours earlier.

Area forecast discussion, Nov 30, 9:00 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CST WED NOV 30 2005

.DISCUSSION...

MINOR CHANGES COMING TO ZONE PACKAGE THIS EVENING...AS I WILL GET
RID OF THE EVENING WORDING. ADJUSTMENTS WILL BE MADE TO SKY
CONDITIONS BASED ON LATEST SATELLITE TRENDS...BUT TEMP FORECAST
SHOULD BE FINE. A FRONT WILL MAKE ITS WAY CLOSER TO THE AREA
TONIGHT...BUT THE SNAILS PACE MOVEMENT WILL LINGER ITS POSITIONING
IN THE AREA UNTIL TOMORROW.

ELEVEN

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  40  58  38  61 /   0   0   0  10
MLU  36  57  35  60 /   0  20   0  20
DEQ  33  52  25  55 /   0   0   0  10
TXK  36  56  36  57 /   0   0   0  10
ELD  35  56  34  55 /   0   0   0  10
TYR  40  56  41  65 /   0   0   0  10
GGG  37  57  39  63 /   0   0   0  10
LFK  40  62  40  65 /   0  20   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11
Hazardous weather outlook, Nov 30, 12:00 PM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED NOV 30 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL
LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE REQUIRED THIS AFTERNOON OR TONIGHT.

VII

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 drought. Local standard time, as filed.

Drought, Bienville

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Bienville forecast zone
Reported by
BROADCAST MEDIA
Coordinates
32.347, -93.056 (the zone’s center; the record gives no point)

Drought, Bossier

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Bossier forecast zone
Reported by
BROADCAST MEDIA
Coordinates
32.679, -93.605 (the zone’s center; the record gives no point)

Drought, Caddo

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Caddo forecast zone
Reported by
BROADCAST MEDIA
Coordinates
32.580, -93.882 (the zone’s center; the record gives no point)

Drought, Claiborne

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Claiborne forecast zone
Reported by
BROADCAST MEDIA
Coordinates
32.823, -92.996 (the zone’s center; the record gives no point)

Drought, De Soto

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
De Soto forecast zone
Reported by
BROADCAST MEDIA
Coordinates
32.056, -93.737 (the zone’s center; the record gives no point)

Drought, Natchitoches

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Natchitoches forecast zone
Reported by
BROADCAST MEDIA
Coordinates
31.724, -93.096 (the zone’s center; the record gives no point)

December remainded abnormally dry...just as the previous several month did across Northwest Louisiana. Rainfall deficits ranged some 15 to 20 inches below normal for the year. A series of dry cold fronts moved through the region during the month which allowed strong winds to only compound the already high fire danger. Several small fires broke out across Northwest Louisiana during the month but damage was minimal. Burn bans continued for many parishes throughout the month as well.

Drought, Red River

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Red River forecast zone
Reported by
BROADCAST MEDIA
Coordinates
32.093, -93.340 (the zone’s center; the record gives no point)

Drought, Sabine

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Sabine forecast zone
Reported by
BROADCAST MEDIA
Coordinates
31.564, -93.555 (the zone’s center; the record gives no point)

Drought, Webster

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Webster forecast zone
Reported by
BROADCAST MEDIA
Coordinates
32.714, -93.335 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484508, 5484509, 5484510, 5484511, 5484512, 5484591, 5484592, 5484593, 5484594.